Allerfexo Tablets - Allerfexo: 120 mg [10]: 120 mg [30]

Allerfexo Tablets - Allerfexo: 120 mg [10]: 120 mg [30] is a brand of medicine containing the active ingredient fexofenadine hydrochloride.

Find out more about active ingredients.

Consumer medicine information (CMI) leaflet

Developed by the pharmaceutical company responsible for this medicine in Australia, according to TGA regulations.

ALLERFEXO 120 mg

Fexofenadine Hydrochloride 120 mg Tablets


Consumer Medicine Information

What is in this leaflet

This leaflet answers some common questions about ALLERFEXO 120 mg. It does not contain all the available information.

It does not take the place of talking to your doctor or pharmacist.

All medicines have risks and benefits. If you have any concerns about taking this medicine, ask your doctor or pharmacist.

Keep this leaflet with your medicine. You may need to read it again.

Back to top

What is ALLERFEXO 120 mg used for

The name of this medicine is ALLERFEXO 120 mg. It contains the active ingredient Fexofenadine hydrochloride.

ALLERFEXO 120 mg is used in adults and children aged 12 years and over for relief from symptoms of hayfever, such as sneezing, itchy, blocked or runny nose and itchy, watery or red eyes.

Back to top

How ALLERFEXO 120 mg works

ALLERFEXO 120 mg belongs to a group of medicines called antihistamines, which work by blocking the actions of histamine. Free histamine in your body causes the above-mentioned symptoms.

ALLERFEXO 120 mg is a non-sedating antihistamine, which means that it has been shown not to make you feel drowsy or slow down your reactions.

There is no evidence that ALLERFEXO 120 mg is addictive.

Back to top

Before you take ALLERFEXO 120 mg

Do not give ALLERFEXO 120 mg to children under 12 years of age.

When you must not take ALLERFEXO 120 mg:

Do not take ALLERFEXO 120 mg if you are allergic to the active ingredient fexofenadine, to terfenadine or to any of the inactive ingredients mentioned at the end of this leaflet under product description.

Do not take ALLERFEXO 120 mg if you are pregnant or breastfeeding unless you have discussed with your doctor or pharmacist the risks and benefits involved.

Do not take if it is past its expiry date or the packaging appears to have been tampered with.

Before you start to take it:

Tell your doctor or pharmacist if you have allergies to:

  • any other medicines, especially antihistamines
  • any other substances including foods, preservatives or dyes

Do not give ALLERFEXO 120 mg to children under 12 years of age.

Taking other medicines:

Tell your doctor if you are taking any other medicine, including any that you buy without a prescription from your pharmacy, supermarket or health food shop. Some medicines may affect how well ALLERFEXO 120 mg works.

Back to top

How to take ALLERFEXO 120 mg

Adults and children 12 years and over

Take one ALLERFEXO 120 mg tablet once daily when required for hayfever.

Swallow ALLERFEXO 120 mg with a glass of water (250mL). ALLERFEXO 120 mg can be taken with or without food.

Back to top

How long to take ALLERFEXO 120 mg

You can stop taking ALLERFEXO 120 mg when you obtain relief from the symptoms. It can be restarted if the symptoms recur. If your condition does not improve after a few days or it is not well controlled by ALLERFEXO 120 mg speak to your doctor or pharmacist.

If you take too much (overdose):

If you think you or anyone else may have taken too many ALLERFEXO 120 mg tablets, immediately telephone your doctor or go to the Accident and Emergency Department at your nearest hospital or call the Poisons Information Centre in Australia at 13 11 26 and New Zealand at 0800  764  766 for advice.

Do this even if there are no signs of discomfort or poisoning.

Back to top

While you are taking ALLERFEXO 120 mg

Things you must do:

  • always follow your doctor or pharmacist’s instructions carefully
  • tell your doctor if you become pregnant while taking ALLERFEXO 120 mg
  • if you are about to start taking a new medicine, tell your doctor or pharmacist that you are taking ALLERFEXO 120 mg

Things you must not do:

  • do not use ALLERFEXO 120 mg to treat any other complaint unless your doctor says so
  • do not give this medication to anyone else, even if his or hers symptoms seem similar to yours

Back to top

Side effects

Tell your doctor or pharmacist if you do not feel well while taking ALLERFEXO 120 mg.

ALLERFEXO 120 mg is well tolerated by most people. However, you may notice some side effects such as:

  • headache
  • tiredness
  • nausea (feeling sick)
  • indigestion
  • dizziness
  • drowsiness

The same side effects were seen in patients talking dummy or placebo tablets during the clinical studies.

Other side effects not listed above may also occur in some people.

Back to top

After taking ALLERFEXO 120 mg

Storage:

Keep ALLERFEXO 120 mg in the original packaging until you need to take it.

Store below 25°C in a dry place, out of reach of children.

Disposal:

Return any unused or out of date medicine to your pharmacist.

Back to top

Product description

What ALLERFEXO 120 mg looks like:

ALLERFEXO 120 mg is a peach coloured, oblong, biconvex, film coated tablet, plain on both sides. Available in blister packs of 10 and 30 tablets.

Ingredients:

Active ingredient:

Each ALLERFEXO 120 mg tablet contains 120 mg fexofenadine hydrochloride.

Inactive ingredients:

Each ALLERFEXO 120 mg tablet contains:

  • microcrystalline cellulose
  • maize starch
  • magnesium stearate
  • croscarmellose sodium
  • povidone
  • opadry pink film coating

ALLERFEXO 120 mg does not contain sucrose or preservatives.

Back to top

CMI provided by MIMS Australia, January 2015  

Related information - Allerfexo Tablets - Allerfexo: 120 mg [10]: 120 mg [30]

Audience:
       

(Condition)
02 Nov 2012 Find reliable, independent information about allergic rash. You’ll find resources for consumers and health professionals about this health condition and any related treatments, medicines and medical tests.
(Condition)
02 Nov 2012 Find reliable, independent information about allergic inflammation of the nose. You’ll find resources for consumers and health professionals about this health condition and any related treatments, medicines and medical tests.allergic inflammation of the nose is also known as allergic rhinitis.